MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008K HEMODIALYSIS SYS. OLC/DIASAFE PLUS; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008K HEMODIALYSIS SYS. OLC/DIASAFE PLUS; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 190371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer for physical evaluation and the failure mode cannot be confirmed.Following the event, the unit was removed from service for evaluation.The biomedical technician performed self-tests several times, and the machine passed all tests.As a precautionary measure the venius and dialysate pressure transducers were recalibrated.The machine was re-tested and passed.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances or any associated rework during the manufacturing process which could be associated with the reported event.In addition, the device history record (dhr) review confirmed the results of the in progress and final quality control (qc) testing met all requirements.The investigation into the cause of the patient incident was not able to confirm a device issue which would have resulted in the adverse event.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.A supplemental medwatch report will be submitted upon completion of the investigation.
 
Event or Problem Description
A biomedical engineer (biomed tech) reported a hemodialysis (hd) patient passed away while performing treatment on (b)(6) 2017.Per biomed tech the nurse stated the machine worked ok and no alarms/symptoms occurred.Follow-up was made with the facility registered nurse (rn), who stated she was unwilling to disclose any patient information due to patient privacy/confidentiality.The rn stated the machine did not have any issues during set-up and that the machine did not alarm at the time the patient expired.The rn stated the facility used fresenius dialyzers, bloodlines, acid concentrate and bicarb concentrate delivered via jugs.The catalog and lot numbers of the fresenius products were unknown.No samples were obtained to be returned for evaluation.Although requested, no further patient specific or event related details were made available.
 
Additional Manufacturer Narrative
Correction: the date of the initial mdr was inadvertently entered as (b)(6) 2017; however the correct gate is (b)(6) 2017.
 
Additional Manufacturer Narrative
Conclusion: based on the available information it cannot be determined if there is a causal relationship between the death of the patient and the 2008k machine, however, there are no allegations of a malfunction against the machine or any fresenius products as the hd nurse stated the machine had no issues during set-up, no alarms and did not require any service before being put back into service after this death.It is unknown if the patient had any underlying condition or ailment that could have caused or contributed to the death.At this time without additional information no conclusion can be made that there was or was not any causal relationship between the patient¿s death and the 2008k machine.
 
Event or Problem Description
Information in the complaint file was reviewed by a post market surveillance clinician.On (b)(6) 2017, a facility biomedical engineer contacted technical support to state that one of the hemodialysis (hd) machines was being rejected by the hd nurse due to a patient having expired while performing hd treatment on that machine.During a follow up call to the hd nurse on (b)(6) 2017, it was documented that this unidentified patient did expire on (b)(6) 2017 (unknown cause) during hd treatment, but that the nurse did not want to provide any patient information due to privacy and confidentiality.The nurse did state that there was no issue with the machine during set-up and there were no alarms.The patient expired while connected to the machine.The events surrounding the death are unknown and it is unknown if any life sustaining measures were taken.The hd nurse also stated that no machine repairs were needed and the machine was placed back in service.No other information is available.

Brand Name
2008K HEMODIALYSIS SYS. OLC/DIASAFE PLUS
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key6903718
Report Number2937457-2017-00975
Device Sequence Number10883197
Product Code KDI
UDI-Device Identifier00840861100866
UDI-Public00840861100866
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number190371
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer10/05/2017
09/06/2018
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date10/06/2017
09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Life Threatening;